Alert archive / Louisiana / Coastal Flood Statements in 2011

Coastal Flood Statement 4, NWS New Orleans, LA

November 24, 2011Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this coastal flood statement at Nov 24, 2011, 10:22 PM CST for Saint Bernard Parish, Louisiana. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 10:22 PM CST (04:22 UTC)
Expired
Nov 27, 2011, 3:00 AM CST
In force
53 hr
Issued by
NWS New Orleans, LA

County Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WHUS44 KLIX 250422
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1022 PM CST THU NOV 24 2011

...MINOR COASTAL FLOODING POSSIBLE FRIDAY NIGHT...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET
WILL BE OCCURRING THE NEXT FEW DAYS WITH THE HIGH TIDES GENERALLY
OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT.
MODERATE EAST WINDS TONIGHT WILL BECOME SOUTHEAST FRIDAY AND
FRIDAY NIGHT. THIS WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY
CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE
LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND
HIGH TIDE FRIDAY NIGHT.

LAZ040-062-064-066>070-MSZ080-251230-
/O.NEW.KLIX.CF.S.0004.111125T0422Z-111126T1200Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
1022 PM CST THU NOV 24 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS
WILL PRODUCE ABOVE NORMAL TIDES FRIDAY AND FRIDAY NIGHT. THIS MAY
CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF
HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM
FRIDAY EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED
AREAS WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY
ROADS AND DITCHES NEAR THE COAST.

$$

22/TD
7 follow-up statements
139 
WHUS44 KLIX 251157
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 AM CST FRI NOV 25 2011

...MINOR COASTAL FLOODING POSSIBLE THIS EVENING...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET
WILL BE OCCURRING THROUGH SATURDAY WITH THE HIGH TIDES GENERALLY
OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT.
MODERATE EAST WINDS TONIGHT WILL BECOME SOUTHEAST FRIDAY AND
FRIDAY NIGHT. THIS WILL CAUSE THE TIDES TO RISE TO LEVELS THAT MAY
CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE
LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND
HIGH TIDE FRIDAY NIGHT.

LAZ040-062-064-066>070-MSZ080-252000-
/O.CON.KLIX.CF.S.0004.000000T0000Z-111126T1200Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
557 AM CST FRI NOV 25 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS
WILL PRODUCE ABOVE NORMAL TIDES THIS EVENING. THIS MAY CAUSE
MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE
PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM THIS
EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED AREAS
WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY ROADS
AND DITCHES NEAR THE COAST.

$$
005 
WHUS44 KLIX 251744
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1144 AM CST FRI NOV 25 2011

...MINOR COASTAL FLOODING POSSIBLE THIS EVENING...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET
WILL BE OCCURRING THROUGH SATURDAY WITH THE HIGH TIDES GENERALLY
OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER
MIDNIGHT. MODERATE EAST TO SOUTHEAST WINDS TODAY AND TONIGHT WILL
CAUSE THE TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION
OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS
NEAR THE COAST FOR A FEW HOURS AROUND HIGH TIDE TONIGHT.

LAZ040-062-064-066>070-MSZ080-260145-
/O.CON.KLIX.CF.S.0004.000000T0000Z-111126T1200Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
1144 AM CST FRI NOV 25 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS
WILL PRODUCE ABOVE NORMAL TIDES THIS EVENING. THIS MAY CAUSE
MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE
PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM THIS
EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED AREAS
WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY
ROADS AND DITCHES NEAR THE COAST.

$$

24/RR
076 
WHUS44 KLIX 252155
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CST FRI NOV 25 2011

...MINOR COASTAL FLOODING POSSIBLE THIS EVENING...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET
WILL BE OCCURRING THROUGH SATURDAY WITH THE HIGH TIDES GENERALLY
OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER
MIDNIGHT. MODERATE EAST TO SOUTHEAST WINDS TONIGHT WILL CAUSE THE
TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE
LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR
THE COAST FOR A FEW HOURS AROUND HIGH TIDE TONIGHT.

LAZ040-062-064-066>070-MSZ080-260600-
/O.CON.KLIX.CF.S.0004.000000T0000Z-111126T1200Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
355 PM CST FRI NOV 25 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS
WILL PRODUCE ABOVE NORMAL TIDES THIS EVENING. THIS MAY CAUSE
MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE
PROTECTION LEVEES FOR A FEW HOURS AROUND HIGH TIDE FROM THIS
EVENING TO JUST AFTER MIDNIGHT ON SATURDAY. THE AFFECTED AREAS
WILL BE THE LOWEST LYING...COASTAL SHELL ROADS AND COMMUNITY
ROADS AND DITCHES NEAR THE COAST.

$$

24/RR
224 
WHUS44 KLIX 260416
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1016 PM CST FRI NOV 25 2011

...MINOR COASTAL FLOODING POSSIBLE TONIGHT AND SATURDAY NIGHT...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET
WILL BE OCCURRING THROUGH SUNDAY WITH THE HIGH TIDES GENERALLY
OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER MIDNIGHT.
MODERATE EAST TO SOUTHEAST WINDS TONIGHT AND SATURDAY...AND
SOUTHERLY WINDS SATURDAY NIGHT WILL CAUSE THE TIDES TO RISE TO
LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE LOWEST LYING ROADS
OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR THE COAST FOR A FEW
HOURS AROUND THE TIME OF HIGH TIDE TONIGHT AND SATURDAY NIGHT. A
STRONG COLD FRONT WILL MOVE THROUGH COASTAL SECTIONS LATE
SATURDAY NIGHT WHICH WILL SHIFT THE WINDS TO THE NORTHWEST AND
PUSH THE WATER AWAY FROM THE COAST.

LAZ040-062-064-066>070-MSZ080-261230-
/O.EXT.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
1016 PM CST FRI NOV 25 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS
WILL PRODUCE ABOVE NORMAL TIDES TONIGHT AND SATURDAY NIGHT. THIS
MAY CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF
HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND THE TIME OF
HIGH TIDE. HIGH TIDE IS PREDICTED DURING THE EVENING HOURS TO JUST
AFTER MIDNIGHT BOTH TONIGHT AND SATURDAY NIGHT. THE AFFECTED AREAS
WILL BE THE LOWEST LYING...COASTAL SHELL ROADS...AND COMMUNITY
ROADS AND DITCHES NEAR THE COAST FROM NEAR WAVELAND MISSISSIPPI TO
PORT FOURCHON LOUISIANA.

$$

22/TD
228 
WHUS44 KLIX 261114
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
514 AM CST SAT NOV 26 2011

...MINOR COASTAL FLOODING POSSIBLE TONIGHT...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES OF 2 TO 3 FEET
WILL BE OCCURRING THROUGH SUNDAY WITH THE HIGH TIDES GENERALLY
OCCURRING DURING THE LATE EVENING HOURS TO SHORTLY AFTER
MIDNIGHT. MODERATE EAST TO SOUTHEAST WINDS TONIGHT WILL CAUSE THE
TIDES TO RISE TO LEVELS THAT MAY CAUSE MINOR INUNDATION OF THE
LOWEST LYING ROADS OUTSIDE OF THE LEVEE PROTECTION SYSTEMS NEAR
THE COAST FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE TONIGHT AND
SATURDAY NIGHT. A STRONG COLD FRONT WILL MOVE THROUGH COASTAL
SECTIONS EARLY SUNDAY MORNING WHICH WILL SHIFT THE WINDS TO THE
NORTHWEST AND PUSH THE WATER AWAY FROM THE COAST.

LAZ040-062-064-066>070-MSZ080-261915-
/O.CON.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
514 AM CST SAT NOV 26 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE ONSHORE WINDS
WILL PRODUCE ABOVE NORMAL TIDES AGAIN TONIGHT. THIS MAY CAUSE MINOR
COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF HURRICANE
PROTECTION LEVEES FOR A FEW HOURS AROUND THE TIME OF HIGH TIDE.
HIGH TIDE IS PREDICTED DURING THE EVENING HOURS TO JUST AFTER
MIDNIGHT BOTH TONIGHT. THE AFFECTED AREAS WILL BE THE LOWEST
LYING...COASTAL SHELL ROADS...AND COMMUNITY ROADS AND DITCHES NEAR
THE COAST FROM NEAR WAVELAND MISSISSIPPI TO PORT FOURCHON
LOUISIANA.

$$
038 
WHUS44 KLIX 262130
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 PM CST SAT NOV 26 2011

...MINOR COASTAL FLOODING POSSIBLE TONIGHT...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES NEAR 3 FEET
WILL BE OCCURRING TONIGHT. STRONG ONSHORE FLOW IN ADVANCE OF AN
APPROACHING COLD FRONT WILL AUGMENT THE TIDES...CAUSING MINOR
INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE
PROTECTION SYSTEMS NEAR THE COAST FOR A FEW HOURS AROUND THE TIME
OF HIGH TIDE TONIGHT. A STRONG COLD FRONT WILL MOVE THROUGH
COASTAL SECTIONS LATE TONIGHT AND EARLY SUNDAY MORNING WHICH WILL
SHIFT THE WINDS TO THE NORTHWEST AND PUSH THE WATER AWAY FROM THE
COAST.

LAZ040-062-064-066>070-MSZ080-270530-
/O.CON.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
330 PM CST SAT NOV 26 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE TO STRONG ONSHORE
WINDS WILL PRODUCE ABOVE NORMAL TIDES AGAIN TONIGHT. THIS MAY
CAUSE MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE OF
HURRICANE PROTECTION LEVEES FOR A FEW HOURS AROUND THE TIME OF
HIGH TIDE. HIGH TIDE IS PREDICTED DURING THE EVENING HOURS AROUND
MIDNIGHT. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL
SHELL ROADS...AND COMMUNITY ROADS AND DITCHES NEAR THE COAST FROM
BAY ST LOUIS MISSISSIPPI TO PORT FOURCHON LOUISIANA.

$$

24/RR
009 
WHUS44 KLIX 270427
CFWLIX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1027 PM CST SAT NOV 26 2011

...MINOR COASTAL FLOODING EXPECTED TONIGHT...

.HIGH SEASONAL TIDES WITH ASTRONOMICAL TIDE RANGES NEAR 3 FEET
ARE OCCURRING TONIGHT. STRONG ONSHORE FLOW IN ADVANCE OF AN
APPROACHING COLD FRONT HAS AUGMENTED THE TIDES...RESULTING IN MINOR
INUNDATION OF THE LOWEST LYING ROADS OUTSIDE OF THE LEVEE
PROTECTION SYSTEMS NEAR THE COAST. A STRONG COLD FRONT WILL MOVE
THROUGH COASTAL SECTIONS LATE TONIGHT AND EARLY SUNDAY MORNING
WHICH WILL SHIFT THE WINDS TO THE NORTHWEST AND PUSH THE WATER
AWAY FROM THE COAST.

LAZ040-062-064-066>070-MSZ080-270900-
/O.CON.KLIX.CF.S.0004.000000T0000Z-111127T0900Z/
ST. TAMMANY-ORLEANS-UPPER ST. BERNARD-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-HANCOCK-
1027 PM CST SAT NOV 26 2011

THE COMBINATION OF HIGH SEASONAL TIDES AND MODERATE TO STRONG
ONSHORE WINDS HAS PRODUCED ABOVE NORMAL TIDES TONIGHT. THIS
HAS RESULTED IN MINOR COASTAL INUNDATION OF LOW LYING AREAS OUTSIDE
OF HURRICANE PROTECTION LEVEES. HIGHEST TIDES ARE PREDICTED AROUND
MIDNIGHT. THE AFFECTED AREAS WILL BE THE LOWEST LYING...COASTAL
SHELL ROADS...AND COMMUNITY ROADS AND DITCHES NEAR THE COAST FROM
BAY ST LOUIS MISSISSIPPI TO PORT FOURCHON LOUISIANA.

$$

32

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this coastal flood statement went out at Nov 24, 6:28 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 24, 6:28 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
628 PM CST THU NOV 24 2011

.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE THANKSGIVING EVENING FLIGHT. JUST A FEW
CIRRUS CLOUDS WERE OBSERVED AT RELEASE. THE PW VALUE OF 0.40 INCHES WAS
SLIGHTLY LOWER THAN THIS MORNINGS FLIGHT. THE SOUNDING DRIES OUT
QUICKLY ABOVE 900MB. THE TEMPERATURE AT 900MB WAS NEARLY 5 DEGREES
COOLER THAN LAST EVENINGS FLIGHT. MEAN LOW LEVEL WINDS FROM THE
SURFACE THROUGH 10K FEET ARE FROM THE EAST-NORTHEAST AT 10KTS.
ABOVE 10K FEET THE WINDS BEGIN BACKING TO THE NORTHWEST.

&&

.PREV DISCUSSION... /ISSUED 329 PM CST THU NOV 24 2011/

SYNOPSIS...

HIGH PRESSURE CENTERED OVER WEST VIRGINIA AND KENTUCKY THIS
AFTERNOON. THIS IS PROVIDING LIGHT EASTERLY FLOW ACROSS THE AREA.
THIS IS PROVIDING SUNNY SKIES AND TEMPERATURES FROM THE MID 60S TO
LOWER 70S ACROSS THE AREA.

SHORT TERM...

MAIN WEATHER ISSUES ARE IN THE SHORT TERM PORTION OF THE FORECAST.
UPPER TROF CURREINTLY MOVING INTO CALIFORNIA WILL CONTINUE TO MOVE
EASTWARD OVER THE NEXT FEW DAYS. THIS TROF WILL GRADUALLY PHASE
WITH A NORTHERN STREAM TROF ACROSS THE CENTER OF THE COUNTRY BY
SUNDAY MORNING. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA
SATURDAY NIGHT. EVEN THOUGH THIS SYSTEM IS WITHIN THE OBSERVATION
NETWORK...THERE IS STILL QUITE A BIT OF SPREAD IN MODEL SOLUTIONS.
THE ECMWF IS MUCH SLOWER WITH THE FRONTAL PASSAGE...ABOUT 12 HOURS
WORTH. THIS IS AN OUTLIER SOLUTION...AND WILL KEEP FORECAST
TRENDED TOWARD GFS BASED SOLUTIONS. THIS PUTS PRECIPITATION ACROSS
OUR AREA MAINLY BETWEEN NOON AND MIDNIGHT SATURDAY. WILL CONTINUE
HIGH CHANCE TO LIKELY POPS FOR BOTH PERIODS WITH THIS SYSTEM...BUT
IF A 12 HOUR POP FROM NOON TO MIDNIGHT WAS BEING USED...IT WOULD
BE CATEGORICAL. EXPECT SIGNIFICANT PRECIPITATION TO BE OUT OF THE
AREA BY 12Z SUNDAY...WITH CLEARING SKIES DURING THE DAY.

COOL AND DRY AIRMASS WILL STILL KEEP READINGS BELOW NORMAL
TOMORROW MORNING...BUT AFTER THAT...TEMPERATURES MODERATE TO ABOVE
NORMAL UNTIL AFTER THE FRONTAL PASSAGE. GUIDANCE IS CLOSE AND
ACCEPTED THROUGH SATURDAY. WILL TREND TOWARD COOLER MAV GUIDANCE
FOR SATURDAY NIGHT. IF THE ECMWF SOLUTION HAPPENS TO
VERIFY...TEMPERATURE FORECAST FOR SATURDAY NIGHT WILL BE WAY TOO
COOL. 35

LONG TERM...

GFS SOLUTION WILL BE FOLLOWED FOR THE LONG TERM PORTION OF THE
FORECAST AS THE ECMWF CLOSING OFF OF AN UPPER LOW OVER THE AREA IS
AN EXTREME OUTLIER AT THIS POINT. A DRY...WEAK FRONTAL PASSAGE ON
TUESDAY WILL NOT BRING ANY PRECIPITATION TO THE AREA. THE
FOLLOWING SYSTEM WILL REACH THE AREA ABOUT FRIDAY OR SO...JUST
BEYOND THE FORECAST PERIOD. CONSIDERING THE LACK OF CONTINUITY IN
MEDIUM RANGE SOLUTIONS RECENTLY...WILL HOLD OFF ON BRINGING
PRECIPITATION INTO THE END OF THE FORECAST.

EXPECT TEMPERATURES TO BE BELOW NORMAL FOR SUNDAY THROUGH TUESDAY
MORNING...THEN SLIGHTLY ABOVE NORMAL THROUGH THURSDAY. 35

AVIATION...

VFR CONDITIONS EXPECTED NEXT 24 HOURS. LOW CLOUDS LURKING JUST OFF
THE COAST IN MARINE LAYER AIR MASS THAT WILL START TO ADVECT FARTHER
INLAND GENERALLY AFTER 18Z FRIDAY. PER KBVE OBSERVATIONS...DECK IS
BASED AROUND 2000 FT. MVFR CONDITIONS WILL LIKELY DEVELOP AFTER 00Z
SATURDAY AS MOISTURE RETURNS IN ADVANCE OF NEXT FRONTAL SYSTEM TO
APPROACH SATURDAY.   24/RR

MARINE...

EASTERLY FLOW WILL GRADUALLY STRENGTHEN AS SYSTEM MOVES OUT OF THE
ROCKIES ON FRIDAY...WITH WINDS APPROACHING EXERCISE CAUTION RANGE
PRIOR TO FRONTAL PASSAGE. STRONG COLD ADVECTION BEHIND SATURDAY
NIGHT FRONTAL PASSAGE WILL PRODUCE SUSTAINED WINDS OF 25 TO 30
KNOTS...WITH ONLY QUESTION WHETHER WE WILL SEE ENOUGH GUSTS TO
GALE FORCE TO JUSTIFY GALE WARNING. EXPECT ADVISORY LEVEL OR
HIGHER WINDS FROM SATURDAY NIGHT INTO AT LEAST MONDAY. WAVE
HEIGHTS MAY NEAR 10 FEET OVER THE OUTER WATERS BY SUNDAY MORNING. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  43  71  57  74 /   0   0  10  60
BTR  47  73  60  78 /   0   0  20  60
ASD  47  72  59  77 /   0   0  10  50
MSY  53  74  62  77 /   0   0  10  60
GPT  47  70  59  75 /   0   0  10  50
PQL  44  71  56  75 /   0   0  10  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Nov 24, 6:46 PM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
646 PM CST THU NOV 24 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-260100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
646 PM CST THU NOV 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER WILL OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG
UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVES THROUGH THE
REGION. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO LOCALLY
SEVERE. THE POTENTIAL FOR A MORE SIGNIFICANT SEVERE WEATHER RISK
WILL CONTINUE TO BE EVALUATED OVER THE NEXT FEW DAYS BUT AT THIS
TIME APPEARS LOW.

SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED FOR THE COASTAL
WATERS AND TIDAL LAKES SATURDAY THROUGH MONDAY DUE TO MODERATE TO
STRONG ONSHORE FLOW IN ADVANCE OF THE FRONT FOLLOWED BY STRONG
NORTHERLY WINDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS IN THE WAKE
OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST FRIDAY
NOVEMBER 25TH.

Nearby

Coastal Flood Statements in Louisiana, 2011Coastal Flood Statements in Mississippi, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.